Alert archive / Missouri / Flash Flood Watches in 2019
Flash Flood Watch 7, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at May 28, 2019, 3:28 AM CDT for 13 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at May 28, 2019, 7:00 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2019, 3:28 AM CDT (08:28 UTC)
- In effect from
- May 28, 2019, 7:00 PM CDT
- Expired
- May 29, 2019, 8:12 PM CDT
- In force
- 25 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Adams County, IL, Brown County, IL, Pike County, IL, Crawford County, MO, Iron County, MO, Knox County, MO, Lewis County, MO, Madison County, MO, Marion County, MO, Monroe County, MO, Ralls County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Shelby County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 48 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
879 WGUS63 KLSX 280828 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 328 AM CDT Tue May 28 2019 ILZ095>097-MOZ018-019-026-027-282030- /O.NEW.KLSX.FF.A.0007.190529T0000Z-190529T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Quincy, Mount Sterling, Pittsfield, and Hannibal 328 AM CDT Tue May 28 2019 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Saint Louis has issued a * Flash Flood Watch for portions of west central Illinois and northeast Missouri...including the following counties...in west central Illinois...Adams IL...Brown IL and Pike IL. In northeast Missouri...Knox MO...Lewis MO...Marion MO and Shelby MO. * from this evening through Wednesday morning * Thunderstorms with heavy rain are expected to move across the area tonight. Water levels in area streams and rivers are already high, and the ground is still very wet from previous rainfall. Any heavy rainfall tonight could cause dangerous flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Carney
5 follow-up statements
290 WGUS63 KLSX 282048 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 348 PM CDT Tue May 28 2019 MOZ072>075-084-085-099-291200- /O.EXB.KLSX.FF.A.0007.190529T0600Z-190530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the city of Farmington 348 PM CDT Tue May 28 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH THURSDAY MORNING... The National Weather Service in Saint Louis has expanded the * Flash Flood Watch to include portions of east central Missouri and southeast Missouri...including the following counties...in east central Missouri...Crawford MO and Washington MO. In southeast Missouri...Iron MO...Madison MO...Reynolds MO... Saint Francois MO and Sainte Genevieve MO. * from 1 AM CDT Wednesday through Thursday morning * Thunderstorms with heavy rain are expected to move across the area late tonight and Wednesday morning, and again Wednesday afternoon and overnight. The first round of thunderstorms tonight should help prepare the area for additional flooding threat Wednesday afternoon and night. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ MOZ034-035-291200- /O.EXA.KLSX.FF.A.0007.190529T0000Z-190529T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe MO-Ralls MO- 348 PM CDT Tue May 28 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Saint Louis has expanded the * Flash Flood Watch to include a portion of northeast Missouri... including the following counties...Monroe MO and Ralls MO. * from 7 PM CDT this evening through Wednesday morning * Additional thunderstorms with heavy rain are expected to move across the area tonight. Water levels in area streams and rivers are already high, and the ground is still very wet from previous rainfall including today. Any heavy rainfall tonight could cause dangerous flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ ILZ095>097-MOZ018-019-026-027-291200- /O.CON.KLSX.FF.A.0007.190529T0000Z-190529T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Including the cities of Quincy, Mount Sterling, Pittsfield, and Hannibal 348 PM CDT Tue May 28 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * portions of west central Illinois and northeast Missouri... including the following counties...in west central Illinois... Adams IL...Brown IL and Pike IL. In northeast Missouri...Knox MO...Lewis MO...Marion MO and Shelby MO. * from 7 PM CDT this evening through Wednesday morning * Additional thunderstorms with heavy rain are expected to move across the area tonight. Water levels in area streams and rivers are already high, and the ground is still very wet from previous rainfall including today. Any heavy rainfall tonight could cause dangerous flash flooding * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Tilly
055 WGUS63 KLSX 290920 FFALSX Flood Watch National Weather Service Saint Louis MO 420 AM CDT Wed May 29 2019 ILZ095>097-MOZ018-019-026-027-034-035-291400- /O.CON.KLSX.FF.A.0007.000000T0000Z-190529T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO- Including the cities of Quincy, Mount Sterling, Pittsfield, and Hannibal 420 AM CDT Wed May 29 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... The Flash Flood Watch continues for * Portions of west central Illinois and northeast Missouri... including the following counties...in west central Illinois... Adams IL...Brown IL and Pike IL. In northeast Missouri...Knox MO...Lewis MO...Marion MO...Monroe MO...Ralls MO and Shelby MO. * Until 9 AM CDT this morning * Periods of heavy rain will continue this morning. Water levels in area streams and rivers are already high, and the ground is still very wet from previous rainfall including today. The additional heavy rainfall could cause dangerous flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advance notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ MOZ072>075-084-085-099-292130- /O.CON.KLSX.FF.A.0007.000000T0000Z-190530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the city of Farmington 420 AM CDT Wed May 29 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of east central Missouri and southeast Missouri... including the following counties...in east central Missouri... Crawford MO and Washington MO. In southeast Missouri...Iron MO...Madison MO...Reynolds MO...Saint Francois MO and Sainte Genevieve MO. * Through Thursday morning * Thunderstorms with heavy rain are expected to move across the area today and tonight. Heavy rainfall this morning will set the stage for potential flash flooding later on when additional heavy rainfall arrives this afternoon and evening. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advance notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Kanofsky
649 WGUS63 KLSX 291334 FFALSX Flood Watch National Weather Service Saint Louis MO 834 AM CDT Wed May 29 2019 ILZ095>097-MOZ018-019-026-027-034-035-291445- /O.CAN.KLSX.FF.A.0007.000000T0000Z-190529T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO- Including the cities of Quincy, Mount Sterling, Pittsfield, and Hannibal 834 AM CDT Wed May 29 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of west central Illinois and northeast Missouri has been cancelled. While the rain has ended and the immediate threat for flash flooding has ended, ongoing flooding continues along area rivers and streams. $$ MOZ072>075-084-085-099-300000- /O.CON.KLSX.FF.A.0007.000000T0000Z-190530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the city of Farmington 834 AM CDT Wed May 29 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of east central Missouri and southeast Missouri... including the following counties...in east central Missouri... Crawford MO and Washington MO. In southeast Missouri...Iron MO...Madison MO...Reynolds MO...Saint Francois MO and Sainte Genevieve MO. * through Thursday morning * Thunderstorms with heavy rain are expected to move across the area today and tonight. Heavy rainfall this morning will set the stage for potential flash flooding later on when additional heavy rainfall arrives this afternoon and evening. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advance notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Tilly
398 WGUS63 KLSX 292044 FFALSX Flood Watch National Weather Service Saint Louis MO 344 PM CDT Wed May 29 2019 MOZ072>075-084-085-099-301200- /O.CON.KLSX.FF.A.0007.000000T0000Z-190530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the city of Farmington 344 PM CDT Wed May 29 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of east central Missouri and southeast Missouri... including the following counties...in east central Missouri... Crawford MO and Washington MO. In southeast Missouri...Iron MO...Madison MO...Reynolds MO...Saint Francois MO and Sainte Genevieve MO. * through Thursday morning * Thunderstorms with heavy rain are expected to move across the area tonight. Rainfall this morning will set the stage for potential flash flooding later on when additional heavy rainfall arrives tonight. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advance notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Tilly
332 WGUS63 KLSX 300112 FFALSX Flood Watch National Weather Service Saint Louis MO 812 PM CDT Wed May 29 2019 MOZ072>075-084-085-099-300215- /O.CAN.KLSX.FF.A.0007.000000T0000Z-190530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Iron MO-Madison MO-Reynolds MO- Including the city of Farmington 812 PM CDT Wed May 29 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Missouri and southeast Missouri has been cancelled. $$ Tilly
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at May 27, 11:07 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 27, 11:07 PM CDT, 4 hours 21 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1107 PM CDT Mon May 27 2019 .SHORT TERM... (Through Late Tuesday Night) Issued at 238 PM CDT Mon May 27 2019 MCV continues to move east this afternoon. Subsidence from this MCV continues to suppress convection across the region as well as provide cloud cover. With a surface boundary just north of the CWA this evening and overnight, have kept low PoPs across the northern tier or two of counties as can not completely rule out an isod shower. An MCS expected to develop over NEB may track into northern portions of the CWA mid to late Tues morning. This MCS should be weakening as it approaches the area and latest guidance suggests it remaining just north of the CWA. Focus quickly turns to severe weather potential Tues evening and overnight. Setup still appears that discrete supercells develop over western MO that then grows upscale into one or more QLCSs. With models coming into better agreement, have increased PoPs Tues night into Wed morning. With steep mid level lapse rates, would expect main threats to be damaging winds and large hail. However, given the 0-3km shear in the 30-40 kts range, a tornado threat will be possible during the early evening hours, but would expect this threat to diminish somewhat during the night. Tilly .LONG TERM... (Wednesday through Next Monday) Issued at 238 PM CDT Mon May 27 2019 Period will begin with the area under SW flow with an upper low over NEB area. Expect TSRA to be ongoing Wed morning. Focus quickly turns to another potential severe event late Wed afternoon and through the night, mainly across southeast portions of the CWA as s/w moves northeast into the region. The upper low is expected to open with the trof moving south into the area on Fri. Once this trof drops through the area, expect NW flow to set up across the region. PoPs remain somewhat low with chances each day into next week given moist environment and any s/w would help trigger convection. With the NW flow setting up across the region, temps should trend cooler through the end of the week. Still, given it is late May, have trended just above median of available guidance. Tilly && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1046 PM CDT Mon May 27 2019 Cold front extending from a surface low over southern WI southwest through northwestern MO will sag southward to UIN by 12Z Tuesday, then become nearly stationary. Scattered showers and storms near this front may impact UIN, mainly Tuesday afternoon and evening. A complex of thunderstorms may also move into COU Tuesday evening from western MO. Mid level cloudiness can be expected from UIN to COU late tonight, with low level, MVFR cloudiness developing in UIN and possibly also in COU as well Tuesday morning. Low level cloud cover can also be expected in the St Louis metro area on Tuesday, but this should remain VFR. South- southwest surface winds will continue through the forecast period. SPECIFICS FOR KSTL: Cold front extending from a surface low over southern WI southwest through northwestern MO will sag southward to UIN by 12Z Tuesday, then become nearly stationary. A complex of thunderstorms may move into STL by late Tuesday night. Low level cloud cover will develop in STL Tuesday morning, but this should remain VFR. South-southwest surface winds will continue through the forecast period. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 72 89 70 85 / 5 10 80 40 Quincy 68 82 65 83 / 20 30 90 20 Columbia 68 84 67 82 / 5 20 80 30 Jefferson City 68 86 68 84 / 5 10 90 30 Salem 70 88 70 83 / 5 10 70 60 Farmington 68 86 69 82 / 5 5 80 60 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 27, 3:49 PM CDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 349 PM CDT Mon May 27 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 349 PM CDT Mon May 27 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms tonight, mainly across northeast Missouri and west central Illinois. A few storms may be strong to severe. Major river flooding is ongoing along parts of the Missouri, Mississippi, and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms are possible across the region on Tuesday, mainly during the evening and overnight. Damaging winds and large hail are the main threats, but isolated tornados will be possible mainly during the evening hours. A chance for thunderstorms continues across parts of the area each day except Friday and Saturday. Major river flooding will continue along the Mississippi, Missouri, and Illinois Rivers through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:05 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 55 min |
| May 28, 12:53 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 52 min |
| May 28, 1:23 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 52 min |
| May 28, 1:40 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 50 min |
| May 28, 2:21 PM CDT | Tornado Warning | LSX | Marion, Monroe, Ralls | 39 min |
| May 28, 2:55 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 27 min |
Nearby
Flash Flood Watches in Missouri, 2019Flash Flood Watches in Illinois, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.